Alert archive / Idaho / Wind Advisories in 2018
Wind Advisory 16, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jun 11, 2018, 3:41 AM MDT. It took effect at Jun 11, 2018, 10:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2018, 3:41 AM MDT (09:41 UTC)
- In effect from
- Jun 11, 2018, 10:00 AM MDT
- Expired
- Jun 11, 2018, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
514 WWUS75 KPIH 110941 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 341 AM MDT Mon Jun 11 2018 IDZ020-112100- /O.NEW.KPIH.WI.Y.0016.180611T1600Z-180612T0200Z/ /O.NEW.KPIH.FR.Y.0001.180612T0600Z-180612T1500Z/ Upper Snake River Plain- Including the cities of Idaho Falls and Rexburg 341 AM MDT Mon Jun 11 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from 10 AM this morning to 8 PM MDT this evening. A Frost Advisory has also been issued. This Frost Advisory is in effect from midnight tonight to 9 AM MDT Tuesday. * IMPACTS/TIMING...Winds will pick up mid morning and last through sunset. Expect strong crosswinds to create difficult handling especially for large, empty vehicles. A few pockets of blowing dust are possible. Frost conditions will develop overnight and last through mid morning Tuesday. Sensitive outdoor plants and vegetation could be damaged or killed if left unprotected. * WINDS...West southwest 25 to 35 mph with gusts to 45 mph. * TEMPERATURES...32 to 36 degrees in more rural areas. More populated areas should stay above 36 degrees overnight. * LOCATIONS...Idaho Falls, Rexburg, the INL Complex and Mud Lake area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ IDZ021-112100- /O.NEW.KPIH.LW.Y.0004.180611T1600Z-180612T0200Z/ /O.NEW.KPIH.FR.Y.0001.180612T0600Z-180612T1500Z/ Lower Snake River Plain- Including the city of Pocatello 341 AM MDT Mon Jun 11 2018 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY... The National Weather Service in Pocatello has issued a Lake Wind Advisory, which is in effect from 10 AM this morning to 8 PM MDT this evening. A Frost Advisory has also been issued. This Frost Advisory is in effect from midnight tonight to 9 AM MDT Tuesday. * IMPACTS/TIMING...Winds will pick up mid morning and last through sunset. Expect choppy conditions on American Falls Reservoir, enough to capsize some types of watercraft. Frost conditions will develop overnight and last through mid morning Tuesday. Sensitive outdoor plants and vegetation could be damaged or killed if left unprotected. * WINDS...West southwest 25 to 30 mph with higher gusts possible. * TEMPERATURE...32 to 36 degrees in more rural areas. More populated areas should stay above 36 degrees overnight. * LOCATIONS...American Falls and American Falls Reservoir, Pocatello, Blackfoot and Aberdeen. PRECAUTIONARY/PREPAREDNESS ACTIONS... A lake wind advisory indicates that winds will cause rough chop on American Falls Reservoir. Small boats will be especially prone to capsizing. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ IDZ017-112100- /O.NEW.KPIH.FR.Y.0001.180612T0600Z-180612T1500Z/ Eastern Magic Valley- Including the cities of Burley, Rupert, and Heyburn 341 AM MDT Mon Jun 11 2018 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY... The National Weather Service in Pocatello has issued a Frost Advisory, which is in effect from midnight tonight to 9 AM MDT Tuesday. * IMPACTS/TIMING...Frost conditions will develop overnight and last through mid morning Tuesday. Sensitive outdoor plants and vegetation could be damaged or killed if left unprotected. * TEMPERATURE...32 to 36 degrees mainly from the Lava Beds northward. Areas farther south should stay above 36 degrees overnight. * LOCATIONS...Shoshone, Richfield and Carey. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
233 WWUS75 KPIH 111949 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 149 PM MDT Mon Jun 11 2018 IDZ020-120200- /O.EXT.KPIH.FR.Y.0001.180612T0800Z-180612T1500Z/ /O.CON.KPIH.WI.Y.0016.000000T0000Z-180612T0200Z/ Upper Snake River Plain- Including the cities of Idaho Falls and Rexburg 149 PM MDT Mon Jun 11 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY... * IMPACTS/TIMING...Strong crosswinds will create difficult travel for high profile vehicles, especially north of Idaho Falls along Interstate 15 and across the Idaho National Lab. Blowing dust is also possible, especially on Interstate 15 near Roberts. Frost conditions will develop late tonight and continue through mid morning Tuesday. Sensitive outdoor plants and vegetation could be damaged or killed if left unprotected. * WINDS...West southwest 25 to 35 mph with gusts to 45 mph. * TEMPERATURES...32 to 36 degrees. * LOCATIONS...Idaho Falls, Rexburg, the INL Complex and Mud Lake area. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ IDZ021-120200- /O.EXT.KPIH.FR.Y.0001.180612T0800Z-180612T1500Z/ /O.CON.KPIH.LW.Y.0004.000000T0000Z-180612T0200Z/ Lower Snake River Plain- Including the city of Pocatello 149 PM MDT Mon Jun 11 2018 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY... * IMPACTS/TIMING...Choppy conditions are likely on American Falls Reservoir, enough to capsize or swamp smaller watercraft. Frost conditions will develop late tonight and continue through mid morning Tuesday. Sensitive outdoor plants and vegetation could be damaged or killed if left unprotected. * WINDS...West southwest 20 to 30 mph with higher gusts possible. * TEMPERATURE...32 to 36 degrees near Aberdeen and above 36 degrees from Pocatello through Raft River. * LOCATIONS...American Falls and American Falls Reservoir, Pocatello, Blackfoot and Aberdeen. PRECAUTIONARY/PREPAREDNESS ACTIONS... A lake wind advisory indicates that winds will cause rough chop on American Falls Reservoir. Small boats will be especially prone to capsizing. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ IDZ017-120200- /O.EXT.KPIH.FR.Y.0001.180612T0800Z-180612T1500Z/ Eastern Magic Valley- Including the cities of Burley, Rupert, and Heyburn 149 PM MDT Mon Jun 11 2018 ...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY... * IMPACTS/TIMING...Frost conditions will develop late tonight and continue through mid morning Tuesday. Sensitive outdoor plants and vegetation could be damaged or killed if left unprotected. * TEMPERATURE...32 to 36 degrees from Minidoka northward and above 36 degrees near Burley. * LOCATIONS...Shoshone, Richfield and Carey. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
990 WWUS75 KPIH 120209 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 809 PM MDT Mon Jun 11 2018 IDZ020-121015- /O.EXP.KPIH.WI.Y.0016.000000T0000Z-180612T0200Z/ /O.CON.KPIH.FR.Y.0001.180612T0800Z-180612T1500Z/ Upper Snake River Plain- Including the cities of Idaho Falls and Rexburg 809 PM MDT Mon Jun 11 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY... ...WIND ADVISORY HAS EXPIRED... Winds will continue to diminish this evening which will allow for temperatures to fall to 32 to 36 degrees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ IDZ021-121015- /O.EXP.KPIH.LW.Y.0004.000000T0000Z-180612T0200Z/ /O.CON.KPIH.FR.Y.0001.180612T0800Z-180612T1500Z/ Lower Snake River Plain- Including the city of Pocatello 809 PM MDT Mon Jun 11 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY... ...LAKE WIND ADVISORY HAS EXPIRED... Winds will continue to diminish this evening which will allow for temperatures to fall to 32 to 36 degrees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ IDZ017-121015- /O.CON.KPIH.FR.Y.0001.180612T0800Z-180612T1500Z/ Eastern Magic Valley- Including the cities of Burley, Rupert, and Heyburn 809 PM MDT Mon Jun 11 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT TUESDAY... * IMPACTS/TIMING...Frost conditions will develop late tonight and continue through mid morning Tuesday. Sensitive outdoor plants and vegetation could be damaged or killed if left unprotected. * TEMPERATURE...32 to 36 degrees from Minidoka northward and above 36 degrees near Burley. * LOCATIONS...Shoshone, Richfield and Carey. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 11, 3:17 AM MDT, 24 minutes earlier.
Area forecast discussion, Jun 11, 3:17 AM MDT, 24 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 317 AM MDT Mon Jun 11 2018 .SHORT TERM...Today through Wednesday. The big story early on this week is continued cold temperatures and gusty winds. That said, we are dealing with some showers moving across the central mountains toward Monida Pass and Island Park. The trend through the rest of today will be for this to shift northeast. By later in the afternoon, showers will remain across Lemhi County and across the Island Park area, maybe as far south as Teton Pass. There will be light snowfall possible as low as 5500-6500ft farther north, but don't expect much accumulation/impact even in the backcountry. Winds today will be gusty again, 20-30mph with some higher gusts. The strongest winds will be across the Snake Plain (especially Arco Desert east to I-15), where 25-35mph winds with higher gusts are forecast. We will send up the Wind Advisory for the Upper Plain, and a Lake Wind Advisory for American Falls Reservoir. We will quickly lose the wind this evening, and any clouds/showers left over for this afternoon. With dry air in place, this will allow temperatures to plummet lower than many places are this morning. Many areas will see a frost if not a freeze. We should stay warm and just breezy enough to stave off frost conditions along for more populated areas of the Snake Plain and into the southern highlands. We will issue a Frost Advisory for the Snake Plain overnight and Tuesday morning. Welcome to June everyone. The rest of Tuesday and most of Wednesday looks dry with warmer weather returning. Highs each day jump about 10 degrees across the board.The forecast gets a bit questionable Wednesday evening. As the next storm enters the Pacific Northwest and British Columbia, there should be some moisture streaming back across the state as southwest flow strengthens. Will be enough for actual showers or storms? That remains a BIG if at this point, but it will at least bring some increase in clouds. Because of the big if, we did include a very small chance (around 10 percent) across the mountains. Keyes .LONG TERM...Thursday through next Monday. It appears we are headed for another period of stormy and cooler weather. The questions remain on how stormy and how cool. The GFS and ECMWF continue to each day come up with a different idea. The latest is to take the low entering the Pacific Northwest and eventually develop a slow moving, closed low over the northern Rockies and Great Basin. We did start the process of increasing the chance of showers and storms a bit more along with trending temperatures down some. We didn't go too far in any one direction and went with the blended forecast approach. Keyes && .AVIATION...Another windy day in the Upper Snake Plain, southwest wind 25 to 30 kts expected at KIDA, slightly less at KPIH until sunset. Otherwise, VFR today and Tuesday. RS && .FIRE WEATHER...The second of two disturbances will cross northern Idaho today. Isolated rain showers will occur this morning mainly north of Challis and Monida Pass. By early afternoon, most of the moisture and any showers will be moving quickly into Montana. Windy conditions are expected again today in the Upper Snake Plain, and rather "breezy" conditions in the Lower Snake Plain. A Wind Advisory is in effect for the Arco Desert area 1000 to 1900 hours. Tuesday will be sunny and dry, with temperatures continuing to rebound off the cold temperatures of Sunday. Most valley areas will be solidly in the 70s, and a few 80F values observed in the Raft River area. Afternoon humidity around Craters of the Moon and Challis are expected to dip into the lower and middle teens. Models still favor tracking our next disturbance across Washington and the north half of Idaho late Wednesday night and Thursday. A cold front should cross the Salmon-Challis NF Wednesday night with a chance of showers, while the Snake Plain should see a slight chance of showers and thunderstorms Thursday, along with another windy day from Shoshone to Dubois. Friday and Saturday will be 10 to 15 degrees cooler with scattered showers under a much broader low pressure disturbance. RS && .HYDROLOGY...Flows across East Idaho are in a downward trend. As of today, several gages have dropped below advisory criteria which allowed us to cancel those headlines: Big Lost River at Howell Ranch, Snake River near Idaho Falls and Snake River at Blackfoot. The Advisories continue for the Big Wood at Hailey and Antelope Creek near Darlington, and the Warnings continue for the Snake near Menan and the Big Lost below Mackay Reservoir. The strong cold front arriving tonight will usher in significantly cooler temperatures across the region for Sunday into Monday, warming into mid week. These cold temps are expected to significantly mitigate the snowmelt, allowing further drops on waterways. This may have a cascading affect on reservoir releases into midweek as well. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... Frost Advisory from midnight tonight to 9 AM MDT Tuesday for IDZ017-020-021. Lake Wind Advisory from 10 AM this morning to 8 PM MDT this evening for IDZ021. Wind Advisory from 10 AM this morning to 8 PM MDT this evening for IDZ020. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:41 AM MDT | Frost Advisory | PIH | 29 hr | |
| Jun 11, 3:41 AM MDT | Lake Wind Advisory | PIH | 16 hr | |
| Jun 11, 12:17 PM MDT | River Flood Advisory | PIH | Jefferson | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.